Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 6, NWS Jacksonville, FL

January 31, 2021

NWS Jacksonville, FL issued this small craft advisory at Jan 31, 2021, 2:47 PM EST. It took effect at Feb 2, 2021, 3:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2021, 2:47 PM EST (19:47 UTC)
In effect from
Feb 2, 2021, 3:00 PM EST
Expired
Feb 1, 2021, 2:59 PM EST
In force
Issued by
NWS Jacksonville, FL

The text

As transmitted.

952 
WHUS72 KJAX 311947
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
247 PM EST Sun Jan 31 2021

AMZ470-472-474-011000-
/O.EXT.KJAX.SC.Y.0005.000000T0000Z-210201T1700Z/
/O.NEW.KJAX.GL.A.0001.210201T1700Z-210202T2000Z/
/O.NEW.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
247 PM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TUESDAY TO 4 AM EST
WEDNESDAY...

* WHAT...Southwest winds 20 to 25 knots...shifting to the west 
  after midnight at 25 to 30 knots. Northwest 25 to 30 knots with 
  occasional Gale Force gusts Monday through Tuesday. Seas 7 to 10
  ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Small Craft Advisory, from 3 PM Tuesday to 4 AM 
  EST Wednesday. For the Small Craft Advisory, until noon EST 
  Monday. For the Gale Watch, from Monday afternoon through 
  Tuesday afternoon.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

AMZ450-452-454-011000-
/O.EXT.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
247 PM EST Sun Jan 31 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY...

* WHAT...Southwest winds 20 to 25 kt with gusts up to 30 kt...
  shifting to the west after midnight. Northwest winds 20 to 25 knots
  with gusts to 30 knots Monday through Tuesday. Seas 4 to 7 
  feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 3 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
764 
WHUS72 KJAX 010629
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
129 AM EST Mon Feb 1 2021

AMZ470-472-474-011800-
/O.EXT.KJAX.SC.Y.0005.000000T0000Z-210201T2000Z/
/O.UPG.KJAX.GL.A.0001.210201T1700Z-210202T2000Z/
/O.NEW.KJAX.GL.W.0002.210201T2000Z-210202T2000Z/
/O.CON.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
129 AM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM EST
TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO
4 AM EST WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 7 to 10 ft expected. For the first 
  Small Craft Advisory, west winds 20 to 30 kt with gusts up to 
  40 kt and seas 7 to 10 ft. For the second Small Craft 
  Advisory, northwest winds 20 to 25 kt with gusts up to 35 kt 
  and seas 5 to 8 ft expected.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, from 3 PM this afternoon to 3 PM 
  EST Tuesday. For the Small Craft Advisory, until 3 PM EST this 
  afternoon. For the Small Craft Advisory, from 3 PM Tuesday to 
  4 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-011800-
/O.CON.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
129 AM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST
TUESDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  5 to 7 ft.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 3 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
116 
WHUS72 KJAX 011959
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
259 PM EST Mon Feb 1 2021

AMZ470-472-474-021000-
/O.CAN.KJAX.SC.Y.0005.000000T0000Z-210201T2000Z/
/O.EXT.KJAX.GL.W.0002.210201T2000Z-210203T0900Z/
/O.CAN.KJAX.SC.Y.0006.210202T2000Z-210203T0900Z/
/O.NEW.KJAX.SC.Y.0007.210203T0900Z-210203T1600Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
259 PM EST Mon Feb 1 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 AM EST
WEDNESDAY...

* WHAT...Northwest winds 25 to 30 knots with frequent gusts to
40 knots. Seas up to 9 to 12 feet. 

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL from 20 to 60 NM.

* WHEN...For the Gale Warning, until 4 AM EST Wednesday. For the 
  Small Craft Advisory, from 4 AM to 11 AM EST Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

AMZ450-452-454-021000-
/O.CAN.KJAX.SC.Y.0005.000000T0000Z-210202T2000Z/
/O.NEW.KJAX.SC.Y.0007.210201T2000Z-210203T1300Z/
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
259 PM EST Mon Feb 1 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

* WHAT...Northwest winds 25 to 30 knots with occasional gusts to
  35 knots. Seas 5 to 7 feet.

* WHERE...Southeast Georgia and Northeast Florida coastal waters 
  from Altamaha Sound GA to Flagler Beach FL out to 20 NM.

* WHEN...Until 8 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 12:31 PM EST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 31, 12:31 PM EST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1231 PM EST Sun Jan 31 2021

.AVIATION...
[Through 18Z Monday]

VFR conds with gusty S-SW winds at 15G25 knots the rest of the
afternoon with mid-level cloud decks pushing into all the TAF
sites with low shower chances and have included VCSH at all TAF
sites. Cold frontal passage/line of showers with embedded storms
will impact the TAF sites with IFR VSBYS/MVFR CIGS by 02z at SSI,
JAX,VQQ,GNV then CRG by 03z then SGJ by 04z and these may be
accompanied by strong wind gusts with isolated storms and have
included VCTS at all TAF sites and wind gusts to 30 knots but may
need to adjusted upwards to 35-40 knots if a stronger squall line
develops. Just behind the squall line will be a period of light
showers and IFR CIGS and MVFR VSBYS in the 05-10z time frame, then
slight improvement to MVFR CIGS and VFR VSBYS in the 09-12z time
frame with a few lingering showers (VCSH). Behind the front gusty
West winds will continue in the 15G25 knot range at all TAF sites.
Some improvement with BKN025 CIGS possible late in the TAF period
in the 15-18z time frame as gusty winds continue.

&&

.PREV DISCUSSION [806 AM EST]...

.NEAR TERM [Through Tonight]...

An area of low pressure across southern Illinois early this
morning will slide slowly eastward into the Ohio Valley by this
evening. A couple waves of low pressure will develop along the
cold front this afternoon and tonight, with a stronger secondary
low developing just east of the coast of the Mid Atlantic states
tonight. A prefrontal trough over the Florida Panhandle will shift
eastward this morning, pushing showers into interior southeast
Georgia and the Suwannee Valley in the late morning to early
afternoon hours. These showers will limit heating over southeast
Georgia for the main convective activity in the late afternoon to
early evening along the main cold front. The cold front is
forecast to be just west of the area by 00Z tonight, just off the
coast of southeast Georgia southwestward through Jacksonville to
Gainesville around midnight, and then pushing south of the area in
the early morning hours. The dynamics will be strong with good
shear values across southeast Georgia, but the instability will
be lacking across that area due to prefrontal convection keeping
temperatures in the low to mid 60s, and the dewpoint surge to
around 60F is not expected until just ahead of the main cold
front. The cold front will move into the area tonight as
temperatures fall, and winds are forecast to veer to the southwest
ahead of the front, limiting convergence. Isolated storms are
still expected along the front, and isolated strong storms cannot
be ruled out as well. Overall rainfall amounts are expected to be
around a quarter to half an inch, with locally heavier amounts
possible.

For today, breezy south to southwesterly winds will develop ahead
of the front, and temperatures will rise into the 70s across
northeast Florida. The earlier start to convection in southeast
Georgia will limit temperatures to the mid 60s to around 70
degrees. The strong front will move through the area overnight,
but the cold air advection will lag until near daybreak. So,
overnight lows will be cooler, but not cold, with temperatures in
the mid 40s across interior southeast Georgia, and the upper 40s
to lower 50s elsewhere.

.SHORT TERM [Monday Through Tuesday]...

Conditions for the beginning of next week will consist of cool
temperatures and dry weather following the frontal passage as high
pressure ridging builds in over the forecast area following the
fropa from the weekend. Gusty winds will be from out of the
northwest due to a tightening pressure gradient with skies
clearing out by Tuesday. Overnight low temperatures during this
period will be in the in the 30s, with temperatures dropping to
freezing levels on Tuesday night, with nighttime windchill values
dropping down into the 20s.

.LONG TERM [Wednesday Through Sunday]...

Winds will become more mild by midweek as a warming trend kicks
off for the remainder of the week. High pressure ridging will move
offshore into the Atlantic, resulting in a shift of the
prevailing flow to become more out of the southwest by Friday. Dry
weather is expected for the week with chances for showers
increasing from out of the west, ahead of an advancing cold front.
High temperatures are forecasted to reach up into the 70s by
Friday and Saturday.

.MARINE...

Small Craft Advisory conditions will prevail over the waters
waters through at least Tuesday. Gale force gusts are possible
over the offshore waters tonight, and especially Monday night.

A cold front will approach from the west today and move southeast
across the coastal waters tonight. On Monday, the region will be
between low pressure to the northeast and high pressure building
to the northwest. The high will continue to build from the west
Monday night through Tuesday, then overhead for Wednesday.

Rip Currents: Moderate risk of rip currents at the beaches through
Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  44  49  33  52  30 / 100  10   0   0   0
SSI  48  55  35  51  34 / 100  10   0   0   0
JAX  50  56  34  54  34 / 100  10   0   0   0
SGJ  52  59  36  54  36 / 100  10   0   0   0
GNV  49  56  34  54  31 / 100   0   0   0   0
OCF  51  59  34  55  32 / 100  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 4 AM EST Wednesday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 4 PM EST Tuesday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 2:47 PM ESTGale WatchJAX11 hr
Jan 31, 6:32 PM ESTSpecial Weather StatementJAXBacon, Coffee43 min

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.